Hail, Dundy
- When
- July 3, 5:30 AM MST
- Where
- Dundy County, 6 mi NNW of Max
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.200, -101.450
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 3, 1:25 AM MST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 225 AM MDT SUN JUL 3 2005 .DISCUSSION...FORECAST CONCERNS ARE CONVECTIVE POTENTIAL THE NEXT SEVERAL DAYS AND THE THREAT FOR LOCALLY HEAVY RAIN MONDAY NIGHT AS THE FORECAST AREA REMAINS IN AN ACTIVE NORTHWEST FLOW REGIME. AT 0830Z LATEST RADAR MOSAIC SHOWING PESKY SHOWERS AND THUNDERSTORMS MAINLY ALONG AND SOUTH OF INTERSTATE 70. PERUSING MODEL DATA SUGGESTS THAT THIS ACTIVITY IS BEING DRIVEN BY WHAT THE RUC DEPICTS AS AN ENHANCED AREA OF 850-700 TEMPERATURE ADVECTION AHEAD OF A 700MB SHORTWAVE AND ASSOCIATED SURFACE LOW OVER SOUTHEAST COLORADO. 21Z SREF FROM SPC ALSO SHOWING THIS GENERAL AREA AS WELL...PICKING UP ON SOME ENERGY MOVING ACROSS THE NORTHEAST PLAINS OF COLORADO. WILL POPULATE GRIDS WITH SOME TYPE OF CONCENSUS FOR THE SHORT TERM 1ST PERIOD. TODAY/TONIGHT...A COOL FRONT WILL PUSH THROUGH THE FORECAST AREA TODAY BRINGING TEMPERATURES DOWN ABOUT 3-10F PER 850 FORECASTS. THAT YIELDS HIGHS NEAR 90 NORTH AND WEST TO MID 90S EAST AND PERHAPS SOUTH. 700-500MB HUMIDITY FORECASTS FROM THE NGM/GFS/NAM SUGGEST ANOTHER UPPER WAVE TO MOVE INTO FAR EASTERN COLORADO VERY LATE IN THE DAY. THIS CONVECTIVE THREAT WILL ALSO BE AVAILABLE OVER THE FAR SOUTH/SOUTHWEST WHERE THE FRONTAL BOUNDARY IS EXPECTED TO BE. WILL KEEP POPS CONFINED TO THESE AREAS. AFTER 00Z CONVECTIVE THREAT LOOKS TO BE LIMITED TO THE FRONTAL BOUNDARY TO OUR SOUTH...MATCHING UP WELL WITH BETTER MID LEVEL MOISTURE AXIS. 700 OMEGA IS ACTUALLY DOWNWARD THROUGH MIDNIGHT SUPPORTING MODEL QPF OF NEAR ZERO PER GFS/NGM FORECASTS. WILL DOWN THE POPS QUITE A BIT AS A RESULT. MONDAY/MONDAY NIGHT...SURFACE HIGH SLIDES SOUTHEAST ALLOWING WINDS TO VEER AROUND TO THE SOUTHEAST AND BEGIN SOME RETURN FLOW INTO THE AREA. ANOTHER WAVE MOVES INTO THE NORTHWEST 1/3 OR SO OF THE AREA LATE IN THE DAY. PREFER THE GFS HANDLING OF THE RETURN FLOW IN ITS INSTABILITY AND QPF FORECASTS WHICH (LIKE LAST NIGHTS RUN) FAVOR HIGHEST POPS OVER FAR EASTERN COLORADO AND ADJACENT COUNTIES IN KANSAS. 850 TEMPERATURES CONTINUE TO COOL ANOTHER 5-10F WITH READINGS IN THE LOW TO POSSIBLY MID 80S...SIMILAR TO THE 2M/MOS GUIDANCE NUMBERS. NAM/GFS CONTINUE TO AGREE ON POSSIBLE MCS MOVING ACROSS HEART OF THE FORECAST AREA PER 700-500RH/500 VORT AND 250 JET DIVERGENCE PROGS. CURRENT GRIDS HAVE 40 POPS AND MAV/MET MOS HAVE SIMILAR TO NUMBERS SO WILL TRY AND TWEAK THEM UP A BIT AS CONFIDENCE IS INCREASING. THIS SYSTEM SHOULD DIVE SOUTHEAST AFTER MIDNIGHT. TUESDAY/TUESDAY NIGHT...SOUTHERLY WINDS AGAIN BRING RETURN FLOW OF MOISTURE INTO THE AREA. CAPE FORECASTS AGAIN FAVOR THE WESTERN 1/3 OF THE TRI-STATE AREA. PREFER THE ETA HANDLING OF THIS EVENT AS STRONGEST CIN VALUES AND WEAKER CAPE OVER THE EAST WHERE THEIR PROXIMITY TO SURFACE HIGH SHOULD LIMIT AMOUNT OF MOISTURE RETURN. THIS ALSO APPEARS TO BE THE FAVORED SOLUTION BY NCEP PER ITS QPF FORECAST. WILL ORIENT POP FORECASTS ACCORDINGLY. FOR TUESDAY NIGHT 0-6 WINDS FROM THE GFS CARRY ANY PRECIP SOUTHEAST WHILE THE ETA IS MORE NORTHEAST. GIVEN THE BUILDING UPPER HIGH NEAR THE FOUR CORNERS AND PRECIP BLOB OVER THE DAKOTAS MOVING SOUTHEAST THE GFS SOLUTION SEEMS MORE REASONABLE. SO FOR TUESDAY NIGHT WILL ORIENT POPS FOR PRECIP MOVING SOUTHEAST PER GFS SOLUTION. TEMPERATURES APPEAR TO SHOW LITTLE CHANGE BOTH AT 850 AND 2M/MOS GUIDANCE NUMBERS. WILL PERHAPS TREND THEM UP A FEW DEGREES CLOSER TO THE MOS GUIDANCE INCREASE. WEDNESDAY THROUGH SATURDAY...NO CHANGES MADE AT THIS TIME. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && DDT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 405 AM MDT SUN JUL 3 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 405 AM MDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COOL FRONT WILL PUSH THROUGH THE AREA FROM THE NORTH...BRINGING DRIER AIR AND DECREASING LOW LEVEL MOISTURE WITH IT. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS SOUTH OF A LINE FROM HILL CITY TO TRIBUNE AND LEOTI WHERE THE FRONTAL BOUNDARY IS EXPECTED TO BE LATE IN THE DAY. SHOULD THUNDERSTORMS DEVELOP A FEW OF THEM COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IF THE FRONT MOVES THROUGH FASTER THEN EXPECTED A LOW CHANCE FOR THUNDERSTORMS WILL EXIST. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA FROM THE FRONT RANGE VERY LATE IN THE DAY THROUGH THE OVERNIGHT HOURS. ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY THREAT WOULD BE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED THROUGH WEDNESDAY NIGHT. THE BASIC SCENARIO CALLS FOR INSTABILITY TO BUILD DURING THE DAY WITH THUNDERSTORMS DEVELOPING LATE IN THE DAY OVER FAR EASTERN COLORADO AND ADJACENT COUNTIES IN KANSAS. AIDED BY DISTURBANCES MOVING THROUGH THE AREA FROM THE WEST ANY STORMS THAT DEVELOP WILL MOVE ACROSS MUCH OF THE AREA DURING THE EVENING AND OVERNIGHT HOURS. THE PRIMARY THREATS DURING THE DAY AND EARLY EVENINGS WILL BE LARGE HAIL AND DAMAGING WINDS. DURING THE OVERNIGHT HOURS LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS. FOR THURSDAY THROUGH SATURDAY AN UPPER LEVEL RIDGE OF HIGH PRESSURE LOOKS TO BUILD ACROSS THE AREA WITH LITTLE CHANCE OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
553 AM MDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HAIL 1 SE COLBY 39.38N 101.03W
07/03/2005 0.88 INCH THOMAS KS TRAINED SPOTTER
0544 AM HAIL 7 S WRAY 39.98N 102.23W
07/03/2005 0.75 INCH YUMA CO TRAINED SPOTTER
&&
PFPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
602 AM MDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL ATWOOD 39.81N 101.04W
07/03/2005 1.00 INCH RAWLINS KS TRAINED SPOTTER
&&
PFPThe Goodland radar (KGLD), 95 km away, was scanning. The volume nearest the first event began at 12:28 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458619, 5458843.